Aug 23, 2017
Should AZT be taken along with truvada and reyataz in place of norvir pharmacy gave me AZT two months by mistake I got sick lost weight. Thank you.
Response from Dr. Young
Hello and thanks for posting.
AZT (zidovudine) is definitely not a replacement for Norvir (ritonavir). The former is a NRTI or nuke medication, the later used to boost the levels of certain HIV meds (e.g., protease inhibitors like Reyataz).
What's worse is that in order to take Reyataz with Truvada, the treatment must include Norvir to boost the Reyataz levels.
I'd advise getting back on the Norvir, advise your care provider about the pharmacy F-up, and get clinical and laboratory assessments.
Best of luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.